Colorado, 2001

Hail in Colorado, June 7, 2001

June 7, 2001 · NWS GLD · 10 events in 3 counties and zones

10 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 7, 1:33 PM MST, 47 minutes earlier.

Area forecast discussion, Jun 7, 1:33 PM MST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
233 PM MDT THU JUN 7 2001

THE RETURN FLOW OF GULF MOISTURE WILL CONTINUE TONIGHT AS THE UPPER
LEVEL RIDGE BUILDS INTO THE AREA. CONVECTION FIRING THIS AFTERNOON
ALONG THE FRONT RANGE AND OVER THE EASTERN COLORADO PLAINS WHERE
CLEARING SKIES HAVE ALLOWED TEMPERATURES TO RISE INTO THE 80S.
CONCERN THIS EVENING IS WHETHER STORMS WILL BE ABLE TO SUSTAIN
THEMSELVES OVER EXTREME EASTERN COLORADO AND NORTHWEST KANSAS.
SURFACE TEMPERATURE AT KITR WAS STILL IN THE UPPER 60S AT 20Z...
ALTHOUGH SUFFICIENT LOW LEVEL MOISTURE IS AVAILABLE FOR STORMS. NCEP
MODELS LAST NIGHT WERE TOO MOIST (GENERATED PRECIPITATION ACROSS
NORTHWEST KANSAS LAST NIGHT AND TODAY WHERE THERE WAS NONE)...AND
EXPECT THIS MAY BE THE CASE AGAIN TONIGHT. WEAK WIND FLOW ALOFT OVER
WEST CENTRAL KANSAS WILL PROHIBIT MUCH STORM MOVEMENT SOUTH OF
INTERSTATE 70. HAVE REJECTED AVN FORECAST OF 3.01 INCHES OF RAIN BY
FRIDAY EVENING SOUTH OF INTERSTATE 70. AGAIN...LACK OF ORGANIZED
UPPER LEVEL SUPPORT SHOULD INHIBIT STORMS.

TEMPERATURES SHOULD REMAIN WARM TONIGHT GIVEN MOIST SOUTHEAST FLOW.
THE ETA DID THE BEST JOB WITH LOWS LAST NIGHT AND APPEARS ON TRACK
TODAY...SO WILL FOLLOW. THE UPPER LEVEL RIDGE BUILDS IN FOR THIS
WEEKEND...WITH 700 MB TEMPERATURES FORECAST TO WARM TO AROUND +16C
WHICH SHOULD CAP ALL CONVECTION. TEMPERATURES ADVERTISED IN THE 90S
AND DRY CONDITIONS APPEAR REASONABLE...SO WILL FOLLOW.

FOR THE FIRST HALF OF NEXT WEEK...NEW AVN RUN FROM 12Z WAS MUCH
WARMER IN THE LOW LEVELS (850 MB) MONDAY...SO WILL KEEP
TEMPERATURES IN THE 90S. FROPA IS INDICATED BY TUESDAY MORNING WITH
TEMPERATURES COOLER THROUGH THURSDAY. APPEAR THAT WITH RETURN FLOW...
IT MAY TAKE 3 OR 4 DAY TO RECOVER AS WITH THIS LAST EVENT...SO WILL
BE SLOWER THAN GUIDANCE TO RAISE HIGHS.

.GLD...NONE.

SKIPPER

In the hours before

Special weather statement, Jun 7, 10:07 AM MST, 4 hours 13 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1107 AM MDT THU JUN 7 2001

HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

A GOOD PORTION OF THE TRI-STATE AREA WILL COME UNDER THE THREAT OF
SEVERE WEATHER BY LATE THIS AFTERNOON AND EVENING. MOIST SOUTHERLY
LOW LEVEL FLOW WILL COMBINE WITH DAYTIME HEATING AND A WEAK MID LEVEL
DISTURBANCE TO PRODUCE AFTERNOON THUNDERSTORMS MAINLY ACROSS THE
CLEARING AREAS OF EASTERN COLORADO.  THESE STORMS WILL MOVE EAST
ACROSS THE TRI-STATE REGION AS THE LOW CLOUDS CONTINUE TO BREAK UP
AND ALLOW TEMPERATURES TO WARM FURTHER TO THE EAST. WITH THE DECENT
SHEAR ACROSS THE REGION...SOME OF THESE STORMS COULD DEVELOP INTO
ROTATING SUPERCELLS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE.

LOCKHART
Special weather statement, Jun 7, 1:20 PM MST, 1 hour before
COZ090>092-080200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
220 PM MDT THU JUN 7 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM MDT FOR CHEYENNE...KIT
CARSON AND YUMA COUNTIES OF COLORADO...

A VERY UNSTABLE AND MOIST AIR MASS IS PRESENT OVER EASTERN COLORADO.
THUNDERSTORMS ARE CURRENTLY DEVELOPING IN SOUTHEAST COLORADO AND
ALONG THE FRONT RANGE OF COLORADO. THESE STORMS WILL MOVE INTO
EASTERN COLORADO. SOME OF THESE STORMS WILL BECOME SEVERE. THE
GREATEST THREAT FROM THESE STORMS WILL BE TORNADOES. LARGE HAIL...
DAMAGING WINDS AND HEAVY RAIN ARE ALSO LIKELY FROM THE STORMS THAT
BECOME SEVERE.

SVEN

The radar

The Goodland radar (KGLD), 103 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 7, 2:20 PM MST
Where
Cheyenne County, 9 mi NNE of Kit Carson
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.883, -102.717

Hail, Cheyenne

When
June 7, 2:40 PM MST
Where
Cheyenne County, 8 mi NNE of Kit Carson
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.867, -102.733

Hail, Cheyenne

When
June 7, 2:57 PM MST
Where
Cheyenne County, 8 mi NNE of Kit Carson
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.867, -102.733

Hail, Kit Carson

When
June 7, 3:20 PM MST
Where
Kit Carson County, Flagler
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.300, -103.067

Hail, Kit Carson

When
June 7, 3:42 PM MST
Where
Kit Carson County, Flagler
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.300, -103.067

Hail, Kit Carson

When
June 7, 3:55 PM MST
Where
Kit Carson County, 7 mi NE of Flagler
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.367, -102.967

Hail, Yuma

When
June 7, 5:15 PM MST
Where
Yuma County, 6 mi SE of Abarr
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.800, -102.650

Hail, Yuma

When
June 7, 6:05 PM MST
Where
Yuma County, 5 mi S of Beecher Is
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.817, -102.133

Hail, Yuma

When
June 7, 6:10 PM MST
Where
Yuma County, 5 mi S of Beecher Is
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.817, -102.133

Hail, Yuma

When
June 7, 6:47 PM MST
Where
Yuma County, 10 mi N of Wray
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.233, -102.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251054, 5251055, 5251056, 5251057, 5251058, 5251059, 5251111, 5251113, 5251112, 5251114.